Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Distinguishing properties of Arens irregularity


Authors: Zhiguo Hu and Matthias Neufang
Journal: Proc. Amer. Math. Soc. 137 (2009), 1753-1761
MSC (2000): Primary 43A20, 43A30, 46H05
Published electronically: November 17, 2008
MathSciNet review: 2470834
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we present a number of examples of commutative Banach algebras with various Arens irregularity properties. These examples illustrate in particular that strong Arens irregularity and extreme non-Arens regularity, the two natural concepts of ``maximal'' Arens irregularity for general Banach algebras as introduced by Dales-Lau and Granirer, respectively, are indeed distinct. Thereby, an open question raised by several authors is answered. We also link these two properties to another natural Arens irregularity property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A20, 43A30, 46H05

Retrieve articles in all journals with MSC (2000): 43A20, 43A30, 46H05


Additional Information

Zhiguo Hu
Affiliation: Department of Mathematics and Statistics, University of Windsor, Windsor,Ontario, N9B 3P4, Canada
Email: zhiguohu@uwindsor.ca

Matthias Neufang
Affiliation: School of Mathematics and Statistics, Carleton University, Ottawa, Ontario,K1S 5B6, Canada
Email: mneufang@math.carleton.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09678-0
PII: S 0002-9939(08)09678-0
Keywords: Banach algebras, Arens products, topological centres, weakly almost periodic functionals, Fourier algebras.
Received by editor(s): June 16, 2008
Published electronically: November 17, 2008
Additional Notes: Both authors were partially supported by NSERC
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2008 American Mathematical Society